weaning from celexa.....

Discussion in 'Fibromyalgia Main Forum' started by lmn, Apr 29, 2003.

  1. lmn

    lmn New Member

    Just want to share the following info from my rheumatologist re: weaning from Celexa.
    I was taking 40mg. until last week. I will take 30mg. for the next 3 weeks. Then, I will take 20mg. for 3 weeks. Next, I will drop to 10mg. for 3 weeks. Finally, I will take 10mg. every other day for 3 weeks.

    It sounds like it will take forever, but this method is slow and steady, and will cause the least amount of side effects. So far, I've experienced a mild headache during the first week. This is a far cry from the throbbing headaches and nausea I experienced last year when my former rheumy took me from 40mg. to 20mg in a week. I had such bad withdrawal symptoms he had to put me back on it. He was such a bonehead!!! (sorry, i had to say it:) )

    Anyway, I hope this helps those who need to wean off Celexa. I remember seeing a thread a while back but couldn't find it.

    Regards,
    lmn
  2. selma

    selma New Member

    The feeling of being DOWN has to be gone thru to get off these meds. Take good care of you. You'll feel better.
    Yes you will. don't worry about being grouchy. Comes with the territory.
  3. lmn

    lmn New Member

    It's amazing how strong these meds are. I'm not too worried about being grouchy. I don't like the physical aspects of coming down...you know, dizziness and feeling not quite right. Oh well, thanks for the words of encouragment!
    lmn
  4. LJL

    LJL New Member

    Hello, I tried to get off Celebrex because I was felling so good...Then after only a few days the fatigue and inflamation came back to haunt me and tell me that the Celebrex was what was helping me so much..Why are you coming off the Celebrex..Something better??? LJL
  5. lucky

    lucky New Member

    I would be interested to know how you will be doing without the Celexa. If you have been doing so well on it, why are you going off this med? I have been on 30/40mg for years and it is helping the terrible fatigue with CFS, otherwise it would have been unbearable to figh it for so many years.
    Kind regards, Lucky
  6. lmn

    lmn New Member

    At the time I was diagnosed with anxiety, I had been dealt 2 serious blows in a very short time. My brother in law, to whom I was very close, committed suicide. It was totally out of the blue. A few months later, a friend was dx with breast cancer. I spent several months watching her die. It's been 3 and 1/2 years now, so we're going to see if my anxiety has been resolved and I can function without it.

    Also, Celexa has lowered my libido tremendously. My poor husband, who has been incredibly patient, is starting to take it personally. Besides, I miss him. Another thing, between Celexa and Trazadone, I've gained 20-plus pounds, which is not good for someone with a family history of diabetes and syndrome X.

    So, we'll go the natural route,(FM Relief, sold here, is something my doc said we'll try first) and attempt to keep my serotonin level where it belongs. If it fails, I'll try another drug that doesn't affect me like the Celexa.



  7. lucky

    lucky New Member

    I am sorry to read that you did not do too well on the Celexa and Trazadone. Although I gained weight since I am ill as well, it was not from the Celexa, but from Zoloft and other meds.
    If you can handle your illness without these meds, the better for you. But the point is, we all have to pay a price whatever we are taking to help us dealing with CFS/FMS - but on the other hand, in many cases it does increase the life quality for many. But everybody has to know what is best for them.
    Take care and I hope that you find something which you can tolerate better and above all that you are happy with.
    Good luck and kind regards, Lucky
  8. lmn

    lmn New Member

    for your good wishes. All of us have quite a load to carry. It takes time to find what's best each of us.
    Take care,
    lmn